Consumers With Bad Fitting Dentures Tend To Use More Fixodent Which May Cause Zinc Overdose
Recently, the PoliGrip and Fixodent oral bonding agents have come under intense legal and academic scrutiny. The problem is that the large drug manufacturers, GlaxoSmithKline and Proctor & Gamble respectively, may have failed to warn many of their loyal customers that these products come with the risk of a zinc overdose, which can lead to very painful neurological problems.
For their part, the drug companies claim that their products are safe for daily use, when properly dispensed and applied to dentures. However, victims say that they never knew that overuse could lead to what have proved to be truly debilitating problems. They claim that, had they known what could happen, they would not have used as much bonding paste as they did.
Common zinc overdose signs include the following:
• Numbness or other loss of sensation in extremities, especially in the legs
• Tingling in extremities, especially in the legs
• Loss of balance
• Unexplained pain anywhere in the body
• Decreased or shrunken walking stride
• Increased falling or stumbling
• Loss of strength in legs or feet
Treatments for zinc overdose usually start by immediately attempting to remove the metal from the system. Although victims typically do not have to worry about getting too much of the element from their regular diet, they do need to worry about the products they use on a daily basis. Although your doctor will be able to prescribe a more complete round of treatment, you should stop using denture creams immediately if you feel that you may have any problems associated with the substance.
If you feel at any time that you may be exhibiting any of the symptoms described above, immediately contact your local poison control center. You can also call the National Poison Control Center at 1-800-222-1222, from anywhere in the United States.
Although it has obvious, painful, and debilitating symptoms, it is possible that some people suffering from this ailment are currently undergoing the wrong treatment. The fact is that many doctors do not recognize the issue, providing a misdiagnosis from the information they have. Common diseases that doctors erroneously identify include the following:
• Guillain-Barre Syndrome: Symptoms include weak or tingling in the legs, arms, or upper body.
• Demyelinating Syndrome: Patients often report blurred vision, strange sensations in the extremities, chest, and face, and problems with balance and dexterity.
• Multiple Sclerosis: More common in women than men, similar symptoms include muscle weakness, numbness, tingling, and coordination problems.
• Chronic Inflammatory Demyelinating Polyneuropathy: While this is very rare, symptoms include impaired motor skills, loss of feeling, and tingling.
It is vital that you see your physician immediately after showing signs of any illness, to prevent any further possible complications. If you obtain medical care and your doctor diagnoses you with ailments associated with the toxic effects of a denture cream adhesive, contact a lawyer immediately. They can help you obtain any legally required recompense.